Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A class of $M$-dilation scaling functions
with regularity growing proportionally
to filter support width


Authors: Xianliang Shi and Qiyu Sun
Journal: Proc. Amer. Math. Soc. 126 (1998), 3501-3506
MSC (1991): Primary 42C15
DOI: https://doi.org/10.1090/S0002-9939-98-05070-9
MathSciNet review: 1626478
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, a class of $M$-dilation scaling functions with regularity growing proportionally to filter support width is constructed. This answers a question proposed by Daubechies on p.338 of her book Ten Lectures on Wavelets (1992).


References [Enhancements On Off] (What's this?)

  • [C] C. K. Chui, An Introduction to Wavelets, Academic Press, 1992. MR 93f:42055
  • [CL] C. K. Chui and J. Lian, Construction of compactly supported symmetric and antisymmetric orthonormal wavelets with scale $=3$, Appl. Comput. Harmonic Anal., 2(1995), 21-51. MR 95m:42042
  • [BDS] N. Bi, X. Dai and Q. Sun, Construction of compactly supported $M$-band wavelets, Appl. Comput. Harmonic Anal., To appear.
  • [D] I. Daubechies, Ten Lectures on Wavelets, CBMS-NSF Regional Conference Series in Applied Mathematics 61, Philadephia, 1992. MR 93e:42045
  • [DL] I. Daubechies and J. Lagarias, Two-scale difference equation I: existence and global regularity of solution, SIAM J. Math. Anal., 22(1991), 1388-1410. MR 92d:39001
  • [H] P. N. Heller, Rank $M$ wavelets with $N$ vanishing moments, SIAM J. Matrix Anal. Appl., 16(1995), 502-519. MR 95k:42058
  • [HW1] P. N. Heller and R. O. Wells, Jr., The spectral theory of multiresolution operators and applications, In Wavelets: Theory, Algorithms, and Applications, edited by C. K. Chui, L. Montefusco, and L. Puccio, Academic Press, 1994, pp. 13-42. MR 96a:42046
  • [HW2] P. N. Heller ad R. O. Wells Jr., Sobolev regularity for rank $M$ wavelets, CML Technical Report TR 96-08, Computational Mathematics Laboratory, Rice University, 1996.
  • [HSZ] D. Huang, Q. Sun and Z. Zhang, Integral representation of $M$-band filter of Daubechies type, Chinese Sciences Bulletin, 42(1997), 803-807. CMP 97:17
  • [M] Y. Meyer, Ondelettes et Opérateurs,I: Ondelettes, Hermann, Paris, 1990. MR 93i:42002
  • [So] P. M. Soardi, Hölder regularity of compactly supported $p$-wavelets, Constr. Approx., To appear.
  • [S] Q. Sun, Sobolev exponent estimates and asymptotic regularity of $M$ band Daubechies' scaling functions, Preprint, 1997.
  • [WL] G. V. Welland and M. Lundberg, Construction of compact $p$-wavelets, Constr. Approx., 9(1993), 347-370. MR 94i:42049

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42C15

Retrieve articles in all journals with MSC (1991): 42C15


Additional Information

Xianliang Shi
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843-3368
Email: xshi@math.tamu.edu

Qiyu Sun
Affiliation: Center for Mathematical Sciences, Zhejiang University, Hangzhou, Zhejiang 310027, People’s Republic of China
Address at time of publication: Department of Mathematics, National University of Singapore, 10 Kent Ridge Crescent, Singapore 119260, Singapore
Email: matsunqy@leonis.nus.edu.sg

DOI: https://doi.org/10.1090/S0002-9939-98-05070-9
Received by editor(s): November 20, 1995
Additional Notes: The first author is supported by the Texas Higher Education Coordinating Board under Grant Number 999903-109. The second author is partially supported by the National Natural Sciences Foundation of China # 69735020, the Tian Yuan Foundation, the Doctoral Bases Promotion Foundation of National Educational Commission of China # 97033519 and the Zhejiang Provincial Sciences Foundation of China # 196083, and by the Wavelets Strategic Research Program, National University of Singapore, under a grant from the National Science and Technology Board and the Ministry of Education, Singapore.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society